Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 81, NWS Cleveland, OH

November 2, 2017

NWS Cleveland, OH issued this small craft advisory at Nov 2, 2017, 4:03 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2017, 4:03 PM EDT (20:03 UTC)
Expired
Nov 3, 2017, 4:00 PM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

499 
WHUS71 KCLE 022003
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT THU NOV 2 2017

LEZ146>149-030415-
/O.EXP.KCLE.SC.Y.0080.000000T0000Z-171102T2000Z/
/O.NEW.KCLE.SC.Y.0081.171102T2003Z-171103T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
403 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
4 follow-up statements
105 
WHUS71 KCLE 030136
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
936 PM EDT THU NOV 2 2017


LEZ146>149-030945-
/O.CON.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
936 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY...

* WINDS...SOUTHWEST 10 TO 15 KNOTS BECOMING NORTHWEST 15 TO 20
  KNOTS LATE TONIGHT.

* WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT INTO FRIDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
302 
WHUS71 KCLE 030736
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
336 AM EDT FRI NOV 3 2017


LEZ146>149-031545-
/O.CON.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
336 AM EDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTH WINDS 15 TO 25 KNOTS DIMINISHING TO 10 TO 15
  KNOTS. 

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
476 
WHUS71 KCLE 031355
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT FRI NOV 3 2017


LEZ146>149-032000-
/O.CON.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 AM EDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTH WINDS 15 TO 20 KNOTS DIMINISHING TO 10 TO 15 
  KNOTS.

* WAVES...3 TO 5 FEET...DECREASING TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
185 
WHUS71 KCLE 032004
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
404 PM EDT FRI NOV 3 2017


LEZ146>149-032115-
/O.EXP.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
404 PM EDT FRI NOV 3 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT CONDITIONS. NORTH 
WINDS OF 10 TO 15 KNOTS WILL BECOME EASTERLY OVERNIGHT. WAVES OF 1
TO 3 FEET ARE EXPECTED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 3:50 PM EDT, 13 minutes earlier.

Area forecast discussion, Nov 2, 3:50 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
350 PM EDT Thu Nov 2 2017

.SYNOPSIS...
A cold front will push southeast across the region late tonight
into early Friday morning. High pressure will then build
eastward across the Great Lakes late Friday afternoon and
night. A warm front will lift north into the area Saturday night
into Sunday before a cold front sweeps through from the
northwest later Sunday into Sunday night.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Dry conditions continue across the area this afternoon. A few
spotty showers will develop initially this evening across the
western half of the CWA before the main batch of rain moves into
western Ohio after 8 PM or so. Expect rain to continue to spread
eastward across Ohio as a cold front moves through, reaching
the I-77 corridor sometime around 11 PM or midnight. The
steadiest rain will likely be across the northern third of the
area as this is where we will see the best divergence associated
with the 55kt 700 mb jet. Showers should be more scattered in
nature farther south. As the low level jet ramps up into the
overnight hours there could be enough lift and instability for
some isolated thunderstorms as well, most likely along and west
of a line from Lake County to Stark County.

The rain should reach northwest Pennsylvania sometime around
midnight with the back edge of the rain exiting the I-75
corridor by 2 AM or so, the I-77 corridor by early to mid
morning, and northwest Pennsylvania by the early afternoon
hours on Friday. Most areas should pick up at least 0.1 inch of
rain, but northern areas will likely see anywhere from 0.25 to
0.6 inch of rain.

As winds turn around to the north behind the front temperatures
will cool and drier air will be ushered in. Expect to see some
sun Friday (especially across western areas) with highs only
reaching the lower and middle 50s. A cool and dry night is
expected Friday night with temperatures dropping to the middle
30s away from the lake shore and the upper 30s to lower 40s
along the lake. We will likely see some frost develop,
especially across inland northwest Pennsylvania.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
High pressure will be ridged west across the area on Saturday
morning but warm advection will develop quickly. With the
relatively dry downslope southeast flow, will not go to high on the
pops, with a chance of showers developing in most areas in the
afternoon and especially into Saturday night. High temps on Saturday
depend on the amount of clouds and showers and the forecast will be
close to guidance, in the 50s.

A pacific jet is progged to push across the Rockies and the nation's
mid section on Sunday, setting up a split flow with a northern
branch across the northern tier of states. This would generate a
generous amount of upper divergence over the central Great
Lakes by evening and will probably result in more showers than a
typical frontal passage. With abundant moisture and an
increasing low level jet, not sure how much sunshine there will
be on Sunday to create cape but there will be plenty of shear.
The warm front may actually not be north of the area Sunday
afternoon as there appears to be an elevated mixed layer
punching up through the mid Mississippi Valley. The low level
convergence in the vicinity of the warm front adds to the chance
for thunder by late afternoon, especially across NW Ohio. The
actual cold frontal passage will be later Sunday night so the
best upward motion may be out of phase with the best instability
but will certainly have to mention thunderstorms in the
forecast Sunday night and will have to keep an eye on the
potential for severe thunderstorms. It will be warmer on Sunday
with the potential to rise into the 70s. Will be conservative
and only forecast upper 60s to around 70 with the clouds and
threat of showers.

The cold front will be east of the area on Monday. It still looks as
though there can be some clearing from northwest to southeast as
subsidence and anti-cyclonic curvature increases during the day. It
will be seasonable but temperatures will not rise much, holding in
the 50s to near 60.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Surface ridging will expand across the Great Lakes region behind the
front on Monday night. Models showing some spread with how far south
the boundary will push which will have an effect on chances of
showers in the Tuesday/Wednesday time frame. The 12Z GFS does not
push the front as far south and shows a wave of low pressure sliding
northeast through the Ohio Valley Monday night while the
Canadian/ECMWF have this wave passing farther south on
Tuesday/Tuesday night. Lowered pops on Monday night but will hold
onto a low chance into Wednesday to account for the timing
differences. High pressure will eventually build overhead Wednesday
into Thursday with the airmass drying out.

Temperatures will trend downward behind the front on Monday and
remain below normal through the extended. Favored a blended forecast
given the timing differences with consideration given to lake effect
clouds, especially in the east.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
A cold front will push SE across the area tonight producing a
band of shra with possible isold tsra. Conditions should lower
to mostly IFR with some LIFR as well in the rain then start to
improve from west to east Friday morning into the afternoon
hours. Gusty south winds this evening will turn around to the
west and then north overnight behind the front. Winds will calm
down a bit behind the front.

OUTLOOK...Non-VFR late Sat thru Mon in rain.

&&

.MARINE...
Conditions early this evening may be short of small craft advisory
conditions but will keep the advisory in effect tonight as winds
should pick up ahead of the cold front. Winds will shift to the NNW
behind the front later tonight and early Friday morning. There will
likely be enough wind for 3-5 foot waves on the central basin and
will continue the small craft advisory into Friday afternoon. Winds
will veer more northeast and east and the lake will get choppy on
the western basin on Saturday.

The next cold front is due Sunday night and the flow will come
around from the SSW by Sunday. Wind speeds should remain below small
craft criteria but the waves will likely pick up after the frontal
passage late Sunday night or early Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 PM EDT Friday for LEZ146>149.

&&

SYNOPSIS...Mottice
NEAR TERM...Mottice
SHORT TERM...Kosarik
LONG TERM...KEC
AVIATION...Mottice
MARINE...Kosarik
Hazardous weather outlook, Nov 2, 3:32 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
332 PM EDT Thu Nov 2 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
332 PM EDT Thu Nov 2 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A cold front will be moving eastward through the region late Sunday
evening into Sunday night. This will trigger showers and
thunderstorms. Some of these storms may have the potential to become
strong to severe as they move through.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-031945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
332 PM EDT Thu Nov 2 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A cold front will be moving eastward through the region late Sunday
evening into Sunday night. This will trigger showers and
thunderstorms. Some of these storms may have the potential to become
strong to severe as they move through.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.